Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 184, NWS Kansas City, MO

June 25, 2015Linn County, Livingston County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 25, 2015, 8:32 PM CDT for Linn County, Livingston County, Missouri. It took effect at Jun 26, 2015, 5:09 PM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2015, 8:32 PM CDT (01:32 UTC)
In effect from
Jun 26, 2015, 5:09 PM CDT
Expired
Jun 28, 2015, 6:36 AM CDT
In force
37 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 14.34 ft at Jun 26, 2015, 9:00 PM CDT.

actionminormoderate102006/2606/2706/2806/29
Action stage
19 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 25, 7:08 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 25, 7:08 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT Thu Jun 25 2015

.DISCUSSION...
Issued at 402 PM CDT THU JUN 25 2015

SURFACE OBSERVATIONS INDICATE THAT THERE IS A STATIONARY BOUNDARY
SEPARATING RATHER COOL AIR, CHARACTERIZED BY TEMPERATURES IN THE 70S
NORTH OF THE BOUNDARY AND TEMPERATURES WELL INTO THE 90S SOUTH OF
THE BOUNDARY. THE BEST IDEA OF WHERE THIS BOUNDARY IS CURRENTLY
LOCATED IS GENERALLY ALONG A E-W LINE BETWEEN KCNK AND KIRK. THIS
BOUNDARY ALSO SHOWS UP ON VISIBLE SATELLITE IMAGERY AS A MORE DENSE
STRATO-CU DECK ALONG THAT PREVIOUSLY NOTED E-W LINE. RADAR TRENDS
AND IR IMAGERY INDICATES THAT CONVECTION HAS ALREADY COMMENCE IN SE
NEBRASKA, BUT THIS APPEARS TO ASSOCIATED WITH A SUBTLE SHORTWAVE
TROUGH MOVING ACROSS NE KANSAS AND SE NEBRASKA. THESE STORMS ALSO
APPEAR TO BE NORTH OF THE FRONTAL BOUNDARY AND LIKELY ELEVATED IN
NATURE.

THE CONVECTIVE EVOLUTION FOR TODAY AND TONIGHT IS STARTING TO TAKE
SOME SHAPE, AS THE BOUNDARY IS A GOOD PLACE TO LOOK FOR INITIAL
CONVECTION. THE ATMOSPHERE IS STILL A BIT CAPPED OFF, SO DEVELOPMENT
IS MAYBE STILL ANOTHER COUPLE HOURS AWAY, BUT AS THAT SHORTWAVE
TROUGH MOVES INTO THE AREA THERE COULD BE ENOUGH SUPPORT FOR ASCENT
TO GET SOME STORMS TO GO UP ALONG THAT MAXIMIZED
CONFLUENCE/CONVERGENCE ALONG THE SURFACE BOUNDARY. AS FAR AS SEVERE
WEATHER IS CONCERNED, THERE IS PLENTY OF INSTABILITY AND SHEAR TO
FORM SOME ORGANIZED ROTATING STORMS. THE AREA WITH THE BEST
COMBINATION OF CAPE AND SHEAR IS RIGHT ALONG AND NORTH OF THE
BOUNDARY, WHERE THE N/NE WINDS MAXIMIZE THE DEEP LAYER SHEAR.
HOWEVER IN THIS ENVIRONMENT IT'S MORE LIKELY THAT STORMS WILL BE
ELEVATED, SO HAIL WOULD BE THE PRIMARY CONCERN ACROSS FAR NE KANSAS
AND NORTHERN MISSOURI. ALONG AND SOUTH OF THE BOUNDARY CAPE IS
MAXIMIZED AROUND 3500 TO 4500 J/KG OF ML CAPE, BUT THE SHEAR ISN'T
QUITE AS HIGH. SO ESSENTIALLY THE BIGGEST CONCERN FOR SEVERE WEATHER
WILL BE ALONG AND NORTH OF INTERSTATE 70 AS THAT BOUNDARY WILL SAG A
BIT SOUTH WITH TIME THROUGH THE EVENING.

THE MAIN CONCERN FOR THIS EVENT WILL TAKE SHAPE DURING THE OVERNIGHT
HOURS WHEN A MORE SIGNIFICANT TROUGH, WHICH IS CURRENTLY UPSTREAM IN
THE SD/NE BORDER REGION WILL MOVE INTO THE AREA. THIS WAVE WILL
CERTAINLY BRING ENOUGH SUPPORT FOR MID LEVEL ASCENT TO KICK OFF
WIDESPREAD THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST AREA. DEEP
LAYER SHEAR VECTORS OUT OF THE WEST, AND ORIENTED PARALLEL TO THE
BOUNDARY WILL AID IN A TRAINING TYPE OF STORM EVOLUTION, WHERE
MULTIPLE STORMS WILL GO OVER THE SAME AREAS. THIS MIGHT BE A MOOT
DETAIL CONSIDERING THE WIDESPREAD NATURE OF THE STORMY ACTIVITY.
PWAT VALUES ARE RATHER HIGH, WITH THE LATEST NAM INDICATING 1.8 TO
2.2 INCHES OF PWAT THROUGH THE LATE EVENING AND OVERNIGHT PERIOD.
CURRENT SPC MESOANLYSIS INDICATES NEARLY 1.6 TO 1.9 INCHES OF PWAT
IN PLACE ALREADY. SO CONSIDERING THE AMOUNT OF MOISTURE IN PLACE,
THERE IS HIGH CONFIDENCE IN WIDESPREAD MODERATE TO HEAVY RAIN ACROSS
THE ENTIRE AREA. THE HIGHLIGHTED CORRIDOR FOR THE BEST CHANCE FOR
THE HIGHEST RAIN TOTALS IS A BIT UNCLEAR, WITH CURRENT QPF AND POP
FORECAST INDICATING AN AREA ALONG AND JUST NORTH OF THE MISSOURI
RIVER AS BEING THE FAVORED CORRIDOR FOR THE 4+ INCH RAIN TOTALS, BUT
MORE RECENT MODEL RUNS, NAMELY THE 18Z NAM AND THE 12Z GFS INDICATE
A BIT OF A SOUTHERN SHIFT TO THAT CORRIDOR. SO ANYWHERE BETWEEN HWY
36 AND HWY 50 APPEAR TO BE IN THE CROSS HAIRS FOR HEAVY RAIN. WHILE
THE SOILS SOUTH OF THE MO RIVER HAVE DRIED OUT A BIT OVER THE LAST
FEW DAYS, WITH PERSISTENT DRY WEATHER IT WILL STILL ONLY LIKELY HOLD
A COUPLE INCHES BEFORE SATURATION. AREAS NORTH OF THE MO RIVER ARE
SATURATED AND ANY HEAVY RAIN ACROSS THAT AREA WILL LIKELY RESULT IN
FLASH FLOODING. AREA STREAMS ARE ALREADY SWOLLEN FROM RECENT HEAVY
RAINS, SO CAPACITY BEFORE FLOODING IN THESE STREAMS IS MINIMAL. THE
RESULT WILL LIKELY BE A WIDESPREAD FLOODING/FLASH FLOODING THREAT
FOR THE ENTIRE AREA, WITH JUST ABOUT EVERYONE GETTING OVER AN INCH
OF RAIN, WITH SOME AREAS GETTING 4+ INCHES OF RAIN. AND OF COURSE
LOCALIZED AREAS COULD SEE PERHAPS 6+ INCHES OF RAIN. WHILE STORMS
COULD START AS EARLY AS THIS EVENING, THE BULK OF THE STORMY
ACTIVITY WILL TAKE PLACE OVERNIGHT BETWEEN MIDNIGHT AND 9AM, WITH
RAIN LIKELY ONGOING THROUGH THE MORNING. EXPECT GRADUAL
DISSIPATION/MOVEMENT SOUTH OF THE RAIN THROUGH THE DAYTIME ON
FRIDAY, EVENTUALLY CLEARING THE AREA BY FRIDAY AFTERNOON.

SURFACE RIDGE NOSES INTO THE AREA FOR THE WEEKEND, BRINGING
TEMPERATURES BACK INTO THE 80S FOR HIGHS, LEADING TO A MUCH KINDER
AND GENTLER WEEKEND. BY EARLY NEXT WEEK, THE SURFACE RIDGE MOVES
EAST AND SOUTHERLY WINDS RETURN TO THE AREA BRINGING WARMTH AND
MOISTURE BACK TO THE FORECAST AREA. THIS WILL HELP REINTRODUCE SOME
RAIN CHANCES, BUT OF COURSE THAT FAR IT IT'S TOUCH TO GAUGE
TIMING/IMPACTS, SO WILL REFINE THOSE PERIODS AS THEY APPROACH.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 705 PM CDT THU JUN 25 2015

Scattered thunderstorms to affect the terminals overnight. Currently
a TSRA+ over KIXD along a boundary while rest of terminals are north
of the boundary for now. Another round will move in from the west
late tonight after 06Z and continue until around 10Z or 12Z.
Conditions will remain MVFR after the overnight convection until late
morning when high pressure moves into the area bringing VFR
conditions for the remainder of the day and into the weekend.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday afternoon FOR KSZ025-057-060-
     102>105.

MO...FLASH FLOOD WATCH through Friday afternoon FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

DISCUSSION...Leighton
AVIATION...Adolphson
Hazardous weather outlook, Jun 25, 3:47 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 AM CDT THU JUN 25 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-260900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
347 AM CDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S WILL LEAD TO
 DANGEROUSLY HIGH HEAT INDEX VALUES SOUTH OF ROUTE 36. HEAT INDEX
 VALUES WILL RANGE FROM 96 TO 101 DEGREES THIS AFTERNOON.

 A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION TONIGHT. AS THIS
 OCCURS...THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE POSSIBLE ACROSS
 EASTERN KANSAS AND MUCH OF CENTRAL AND NORTHERN MISSOURI. SOME OF
 THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
 REMAINING THE BIGGEST THREATS. IN ADDITION...HEAVY RAINS MAY LEAD TO
 FLASH FLOODING...ESPECIALLY ACROSS AREAS THAT HAVE NEARLY SATURATED
 SOILS FROM HEAVY RAINFALL IN RECENT WEEKS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
 PERIOD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 25, 7:41 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
741 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 E MOBERLY             39.42N 92.42W
06/25/2015                   RANDOLPH           MO   EMERGENCY MNGR

            SEVERAL TREES DAMAGED AND DOWN ALONG HWY 24 BETWEEN
            MOBERLY AND ROUTE YY.

&&

JL
Local storm report, Jun 25, 7:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             3 SE LONE JACK          38.84N 94.13W
06/25/2015  E0.75 INCH       JACKSON            MO   PUBLIC

&&

JWELSH
Local storm report, Jun 25, 7:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     STRASBURG               38.76N 94.17W
06/25/2015                   CASS               MO   PUBLIC

            ISOLATED TREE DAMAGE. LIMB OF 6 INCHES SNAPPED. VIA
            SOCIAL MEDIA

&&

JL
Local storm report, Jun 25, 8:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             3 NE STRASBURG          38.79N 94.13W
06/25/2015  E0.75 INCH       CASS               MO   PUBLIC

&&

JWELSH
Local storm report, Jun 25, 8:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      MARSHALL                39.12N 93.20W
06/25/2015                   SALINE             MO   EMERGENCY MNGR

            HWY 240 NEAR HWY 41 NORTH CLOSED DUE TO WATER. PHOTO
            RECEIVED ON SOCIAL MEDIA SHOWS A VEHICLE HALF WAY
            SUBMERGED ON A ROAD IN MARSHALL.

&&

JL
Special weather statement, Jun 25, 8:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT THU JUN 25 2015

MOZ044-260145-
JOHNSON MO-
813 PM CDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON COUNTY IN WEST
CENTRAL MISSOURI UNTIL 845 PM CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WARRENSBURG...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KNOB NOSTER AND WHITEMAN AIR FORCE BASE.

LAT...LON 3867 9379 3885 9376 3886 9349 3864 9351
TIME...MOT...LOC 0113Z 273DEG 15KT 3876 9371

BLAIR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline49 min
Jun 25, 7:32 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson43 min
Jun 25, 8:01 PM CDTRiver Flood WarningEAXPlatte5 days
Jun 25, 8:01 PM CDTRiver Flood WarningEAXPlatte5 days
Jun 25, 8:03 PM CDTFlash Flood WarningEAXSaline6 hr
Jun 25, 8:13 PM CDTSpecial Weather StatementEAXJohnson32 min
Jun 25, 8:22 PM CDTRiver Flood WarningEAXClay, Jackson, Ray5 days
Jun 25, 9:05 PM CDTSpecial Weather StatementEAXClay25 min
Jun 25, 9:54 PM CDTSpecial Weather StatementEAXJackson36 min
Jun 25, 11:20 PM CDTAreal Flood AdvisoryEAXClinton3 hr
Jun 25, 11:37 PM CDTFlash Flood WarningEAXClinton6 hr
Jun 26, 12:30 AM CDTRiver Flood WarningEAXClay, Ray36 hr
Jun 26, 12:38 AM CDTSpecial Weather StatementEAXPlatte37 min
Jun 26, 12:39 AM CDTFlash Flood WarningEAXClay, Clinton8 hr
Jun 26, 1:12 AM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray33 min
Jun 26, 1:32 AM CDTFlash Flood WarningEAXLafayette, Ray6 hr
Jun 26, 1:43 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Lafayette, Ray47 min
Jun 26, 2:08 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette37 min
Jun 26, 2:13 AM CDTFlash Flood WarningEAXPettis, Saline7 hr
Jun 26, 2:27 AM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte6 hr
Jun 26, 2:38 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson, Lafayette, Pettis52 min
Jun 26, 4:35 AM CDTRiver Flood WarningEAXClay, Platte35 hr
Jun 26, 4:46 AM CDTAreal Flood AdvisoryEAXBates, Cass6 hr
Jun 26, 4:55 AM CDTAreal Flood AdvisoryEAXCooper4 hr
Jun 26, 5:30 AM CDTRiver Flood WarningEAXJohnson, Pettis50 hr
Jun 26, 5:30 AM CDTRiver Flood WarningEAXCooper44 hr
Jun 26, 6:00 AM CDTFlash Flood WarningEAXCooper4 hr
Jun 26, 7:20 AM CDTAreal Flood WarningEAXLafayette, Ray12 hr
Jun 26, 8:12 AM CDTAreal Flood WarningEAXClay, Clinton5 hr
Jun 26, 8:56 AM CDTAreal Flood WarningEAXCooper, Pettis, Saline16 hr
Jun 26, 9:14 AM CDTFlash Flood WarningEAXBates6 hr
Jun 26, 10:17 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler15 hr
Jun 26, 2:52 PM CDTAreal Flood WarningEAXBates10 hr
Jun 26, 3:02 PM CDTRiver Flood WarningEAXBates, Cass, Henry44 hr
Jun 26, 6:52 PM CDTRiver Flood WarningEAXCass, Henry, Johnson36 hr
Jun 26, 6:52 PM CDTRiver Flood WarningEAXCarroll28 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.